Format

Send to

Choose Destination
Eur J Emerg Med. 2008 Apr;15(2):92-4. doi: 10.1097/MEJ.0b013e3280b17ecb.

Prolonged sedation and airway complications after administration of an inadvertent ketamine overdose in emergency department.

Author information

1
Paediatric Emergency Department, Hospital de Cruces, Plaza de Cruces s/n, Bizkaia, Spain. scapape@hcru.osakidetza.net

Abstract

The use of ketamine for pediatric sedation in the Emergency Department for painful procedures has become increasingly popular. Ketamine is a safe and effective sedative for diagnostic or therapeutic procedures in the Emergency Department. Sedation with this dissociative agent produces a rapid onset action, potent analgesia, adequate sedation, amnesia and minimal side effects. We report a case of prolonged sedation and airway complications after administration of an inadvertent intramuscular ketamine overdose in a healthy child.

PMID:
18446071
DOI:
10.1097/MEJ.0b013e3280b17ecb
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center